Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

70 yr old, developed congestion and pain in lungs, difficulty in breathing, head pain. Had chemo for lung cancer. Any relation ?

I am 70 and have developed congestion and pain in the lungs. Difficult y in breathing and coughing. Have head pain and low, low grade fever. Early this year I was in chemo for lung cancer after operation on right upper lobe (non small cell). Am using Advair and Ventolin . Just had a pet scan three weeks ago and all was clear.
Asked On : Mon, 3 Dec 2012
Answers:  2 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
I'm sorry you're not feeling well. Your cough, congestion and discomfort could certainly be linked to your lung cancer treatment: lung surgery can alter the architecture of your airways and make you more susceptible to respiratory infections. (Patients who undergo radiation therapy are particularly prone to post-treatment infections.)
However, people who have any kind of pulmonary condition -- asthma, emphysema, cystic fibrosis, etc. -- are more susceptible to infections, too. Your current symptoms are more likely due to your underlying pulmonary compromise, rather than your past history of cancer. Given your history, I'd suggest you call your physician for advice. He/she may want to examine you and get you started on an antibiotic. (Although most respiratory infections are caused by viruses -- which don't respond to antibiotics -- people with underlying lung problems tend to develop bacterial pneumonia more easily, so your doctor may want to be proactive in your case.)
I hope that answers your question, and I hope you feel better soon.
Answered: Mon, 3 Dec 2012
I find this answer helpful

1 Doctor agrees with this answer

Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question
The lung congestion and cough which your having could be due lung infection ,which occur commonly after chemotherpy as chemotherapy decreases immunity.
In addation to the treatment your already reciving you need a course of antibiotics.i would suggest you to consult general physician who will examine you and will prescribe appropriate antibiotic.
Hope this answer your question.
Answered: Mon, 3 Dec 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor